MAUDE Adverse Event Report: PHYSIO-CONTROL, INC. - 3015876 LIFEPAK(R) 15 MONITOR/DEFIBRILLATOR; AUTOMATED EXTERNAL DEFIBRILLATORS (NON-WEARABLE)

PHYSIO-CONTROL, INC. - 3015876 LIFEPAK(R) 15 MONITOR/DEFIBRILLATOR; AUTOMATED EXTERNAL DEFIBRILLATORS (NON-WEARABLE)
Model Number 15
Medical Device Problem Code Electrical /Electronic Property Problem (1198)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/08/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Physio-control evaluated the customer¿s device and was unable to duplicate the reported issues.Physio downloaded the electronic records from the customer¿s device and was able to confirm that their device experienced an inappropriate loss of power.Physio-control continues to investigate the reported issue and will submit a supplemental report on this event to the fda as provided by 21 cfr 803.56.
 
Event or Problem Description
The customer, a biomedical engineer contacted physio-control to report that their device cycled power by itself twice during a patient event.The customer advised that the device cycled power the first time after a blood pressure reading was taken while the apnea alarm was sounding.Shortly thereafter, the device cycled power again.After the second power cycle, the device functioned properly for the rest of the case.The device was reported to be stationary and connected to ac power.The patient was being monitored only.The customer advised that there were no adverse effects to the patient as a result of the reported issue.The customer was unable to provide further details on the event or the patient.Each time the device was powered back on by the customer.After the last power off, the customer removed and reseated the batteries.Thereafter, proper device operation was observed for the rest of the patient transport.The device was used for patient monitoring only.The patient, a (b)(6) year old female did survive.The customer advised that there were no adverse effects to the patient as a result of the reported issue.
 
Additional Manufacturer Narrative
Physio-control further evaluated the customer's device and was unable to duplicate the reported issue.As a precaution, the power pcb assembly was replaced and then proper device operation was observed through functional and performance testing.The device was returned to the customer for use.As initially reported, a review of the downloaded electronic data confirmed that the customer's device experienced an inappropriate loss of power, however the cause of this could not be determined.
 
Event or Problem Description
The customer, a biomedical engineer contacted physio-control to report that their device cycled power by itself twice during a patient event.The customer advised that the device cycled power the first time after a blood pressure reading was taken while the apnea alarm was sounding.Shortly thereafter, the device cycled power again.After the second power cycle, the device functioned properly for the rest of the case.The device was reported to be stationary and connected to ac power.The patient was being monitored only.The customer advised that there were no adverse effects to the patient as a result of the reported issue.The customer was unable to provide further details on the event or the patient.Each time the device was powered back on by the customer.After the last power off, the customer removed and reseated the batteries.Thereafter, proper device operation was observed for the rest of the patient transport.The device was used for patient monitoring only.The patient, a 75 year old female did survive.The customer advised that there were no adverse effects to the patient as a result of the reported issue.

Brand Name
LIFEPAK(R) 15 MONITOR/DEFIBRILLATOR
Common Device Name
AUTOMATED EXTERNAL DEFIBRILLATORS (NON-WEARABLE)
Manufacturer (Section D)
PHYSIO-CONTROL, INC. - 3015876
11811 willows road ne
redmond WA 98052
MDR Report Key8553237
Report Number0003015876-2019-00715
Device Sequence Number11198445
Product Code MKJ
UDI-Device Identifier00883873871645
UDI-Public00883873871645
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
P160026
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup
Report Date (Section B) 05/23/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number15
Device Catalogue Number99577-001962
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/15/2019
Initial Date Received by Manufacturer 04/08/2019
Supplement Date Received by Manufacturer05/22/2019
Initial Report FDA Received Date04/25/2019
Supplement Report FDA Received Date05/23/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1